Circulation Journal
Online ISSN : 1347-4820
Print ISSN : 1346-9843
Case Report
Interstitial Pneumonia Induced by Ticlopidine
Ryosai NakamuraTakuroh ImamuraHisamitsu OnitsukaKazuya MishimaTetsunori IshikawaToshiro NagoshiYoshitake FujiuraHaruhiko DateMasakazu MaenoTakeshi MatsuoYasushi KoiwayaTanenao Eto
Author information
JOURNALS FREE ACCESS

2002 Volume 66 Issue 8 Pages 773-776

Details
Abstract

A 67-year-old female non-smoker, who had been diagnosed with familial hypercholesterolemia associated with severe atherosclerosis of the coronary, carotid and vertebral arteries, developed interstitial pneumonia 4 months after initiating ticlopidine to inhibit platelet aggregation. The lymphocyte stimulation test by ticlopidine was positive and bronchoalveolar lavage fluid showed an increase in lymphocytes and a decrease in the CD4+/8 + ratio, suggesting potentially undesirable side effects of ticlopidine. Two months after ticlopidine therapy was discontinued and prednisolone therapy started, the interstitial pneumonia had almost completely resolved. Two patients, one with ticlopidine-associated bronchiolitis obliterans organizing pneumonia and the other with pneumonia with multiple nodules, have been reported to date and the present patient is the third reported case of ticlopidine-induced pneumonia. The incidence of this side effect may not be so high because approximately 20 years have passed since ticlopidine was first marketed in Japan, but because the drug is now widely prescribed, this serious clinical side effect should be considered. (Circ J 2002; 66: 773 - 776)

Information related to the author
© 2002 THE JAPANESE CIRCULATION SOCIETY
Previous article Next article
feedback
Top